Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 89, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 22, 2023, 2:12 AM PDT. It took effect at Aug 22, 2023, 9:00 PM PDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2023, 2:12 AM PDT (09:12 UTC)
- In effect from
- Aug 22, 2023, 9:00 PM PDT
- Expired
- Aug 24, 2023, 9:00 PM PDT
- In force
- 48 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
517 WHUS76 KEKA 220912 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 212 AM PDT Tue Aug 22 2023 PZZ470-221015- /O.CAN.KEKA.SC.Y.0088.000000T0000Z-230822T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 212 AM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ475-221715- /O.NEW.KEKA.SC.Y.0089.230823T0400Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 212 AM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
667 WHUS76 KEKA 221551 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 AM PDT Tue Aug 22 2023 PZZ475-230000- /O.CON.KEKA.SC.Y.0089.230823T0400Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
837 WHUS76 KEKA 222146 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 246 PM PDT Tue Aug 22 2023 PZZ470-230600- /O.EXB.KEKA.SC.Y.0089.230823T1000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 246 PM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 35 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Wednesday to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-230600- /O.CON.KEKA.SC.Y.0089.230823T0400Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 246 PM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 PM this evening to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
886 WHUS76 KEKA 230330 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 PM PDT Tue Aug 22 2023 PZZ470-231130- /O.CON.KEKA.SC.Y.0089.230823T1000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 PM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM Wednesday to 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-231130- /O.CON.KEKA.SC.Y.0089.230823T0400Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 PM PDT Tue Aug 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
473 WHUS76 KEKA 230913 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 213 AM PDT Wed Aug 23 2023 PZZ470-231715- /O.CON.KEKA.SC.Y.0089.230823T1000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 213 AM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-231715- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 213 AM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
246 WHUS76 KEKA 231546 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 AM PDT Wed Aug 23 2023 PZZ470-240000- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 846 AM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-240000- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 846 AM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts to 25 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
381 WHUS76 KEKA 232158 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 PM PDT Wed Aug 23 2023 PZZ470-240600- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 258 PM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-240600- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 258 PM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
080 WHUS76 KEKA 240336 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 836 PM PDT Wed Aug 23 2023 PZZ470-241145- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 836 PM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-241145- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 836 PM PDT Wed Aug 23 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
479 WHUS76 KEKA 240939 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PDT Thu Aug 24 2023 PZZ470-241745- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 AM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-241745- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
174 WHUS76 KEKA 241559 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 859 AM PDT Thu Aug 24 2023 PZZ470-250000- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 859 AM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-250000- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 859 AM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
061 WHUS76 KEKA 242106 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 206 PM PDT Thu Aug 24 2023 PZZ470-250400- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 206 PM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-250400- /O.CON.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 206 PM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
805 WHUS76 KEKA 250400 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 PM PDT Thu Aug 24 2023 PZZ470-475-250500- /O.EXP.KEKA.SC.Y.0089.000000T0000Z-230825T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PDT Thu Aug 24 2023 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 4:26 PM PDT, 9 hours 46 minutes earlier.
Area forecast discussion, Aug 21, 4:26 PM PDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
426 PM PDT Mon Aug 21 2023
.SYNOPSIS...Below normal temperatures continue through Tuesday
with a quick warm-up for mid-week. Locally heavy rain for tonight
for parts of Trinity and Mendocino Counties, mainly, then dry
weather returns for mid-week.
&&
.DISCUSSION...Overall pattern contains an upper low/trough off the
coast drawing in moisture from the remnants of Hilary. A
deformation-like band has developed over mainly Trinity, southeast
Humboldt and northern Mendocino Counties with the potential of
locally heavy rain. So far the rainfall rates have remained under
control, but burn scars remain a focus of concern. EFI indicates
high chances below normal max temperatures for Tuesday. Following
an very cool day today, DESI NBM probabilities indicate most
locations see a 90 percent or higher chance of remaining below 90
degrees for highs on Tuesday, including the interior. High
pressure builds for mid-week with a sharp rise in temperatures
again.
&&
.AVIATION...Marine stratus fortified along the North Coast overnight.
Therefore, Coastal airports/airfields were impacted by LIFR/IFR
(mostly Cigs) before noonday. Also multi-level clouds rotated into
Northwest california with notable convective aviation concerns over
Trinity, SE Humboldt, Del Norte and Mendocino. Favorable conditions
exist for TSRA over the inland mountains through evening...
especially Trinity and N-S Humboldt. Overnight at the coast, more
low Cigs/Vis expected through Tuesday morning. /TA
&&
.MARINE...After gale force gusts and steep hazardous seas overnight
last night, winds and seas will continue to decline as the shortwave
ridge moves over Northern California decreasing the pressure
gradient over the coastal waters. Small Craft Advisory conditions
are expected for the outer waters into late this evening. Beyond
that, seas are forecast to drop to 5 feet or less for even the outer
waters by tomorrow. Winds will begin to increase and expand over the
southern outer waters tomorrow evening, and then spread northward
late tomorrow night and into Wednesday. Winds are expected to
continue strengthening throughout the day on Wednesday, with gale
force gusts over the northern outer waters Wednesday evening into
Thursday. Steep wind driven seas are expected to build across the
coastal waters, bringing hazardous conditions to small crafts.
&&
.FIRE WEATHER...RH values will generally increase through Tuesday with
moisture, rain and isolated thunderstorms from Post-Tropical
Cyclone Hilary. A narrow deformation band of rain has formed over
Trinity, southeastern Humboldt and Mendocino Counties with only
limited movement to the northwest before moving off to the
east/northeast Tuesday. Temperatures will make a sharp rebound to
above normal levels Wednesday, and lasting Thursday. A period of
offshore flow will occur overnight Tuesday into Wednesday, and
Wednesday and Thursday afternoon/evening will see some gusty west
winds. A 20 percent chance of dry lightning for the Trinity Alps
for Thursday night is a concern following minimum humidity levels
in the 15 to 25 percent range in valley locations.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PDT this evening for PZZ470-
475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.